Quick Recall

Patient N is diagnosed with candida fungal infection and is started on Amphotericin b. However, patient N develops thrombophlebitis . How should doctor M deal with this ?

50 Votes

2 Likes

LikeAnswersShare

POSSIBLY...... SEPTIC CANDIDA. CRUSEI PEREPHERAL... THROMBOPHLEBITIS.... ( FUNGAEMIA ) IN. CENTRAL. VENOUS. LINE... ......INFERIOR. VENA. CAVA...... SUGGESTIVE. OF..... ... 3.. ADD. HEPARIN. 1000. UNITS / INFUSION....... AND CONTINUE. WITH. ANTIFUNGAL. AMPHOTERCIN. B....

The correct answer is, "Add heparin (1000 units per infusion) and continue with amphotericin b to resolve thrombophlebitis while treating the fungal infection"

Add Heparin( 1000 units per infusion and continue with Amphotericin B to resolve Thrombophlebitis while treating the fungal Infection.

Thanks Dr Mansukh Shah.
0

Is compilation of iv amphotericin cause peripheral thrombophelebitis

Thrombophlabitis is adverse reaction of amphoteracin B.two option is there to resolve thrombophlabitis. 1-either switch on alternate amphoteracin B therpy. 2-add on heparin 1000iu per infusion and continue amphoteracin b.resolve thrombophlebitis.

Thrombophlebitis is a side effect of amphotericin b , we should either continue it or give intermittently and start heparin.